Had a little symptom/relapse this week. A day after painting my basement steps, I noticed an onset of fuzzy vision. It was where the lighter colors were hazy and the darker colors were normal. About 2 days later I noticed a spot in the lower left quadrant of my left eye that had very little detail.
I first visited my local eye doctor who said it could be Optic Neuritis based on my previous diagnosis and suggested I visit the “specialty” eye doctor who had seen me last year. The specialist said there was nothing wrong with the eye or the optic nerve and recommended seeing my neurologist to get some steroids to help speed recovery. He classified my symptom as “Possible Retrobulbar Optic Neuritis” and defined it as “something the patient can see, but the doctor cannot”. The word “possible” really has me thinking.
So today I called my neurologist, who I have not seen since July 2012, to make an appointment for an MRI and steroids. Luckily, they can get me in tomorrow morning. I’m sure I will be pushed to take MS drugs, but I plan on taking my Lyme results to see what yet have to say.
I have read that chemicals can cause this symptom, so that leaves me wondering if this is a true symptom of my disease, a trigger from the chemical, or just a side effect of the chemical itself. I almost believe it is from the chemical itself based on past research of acetone being a trigger to the start of MS symptoms. A month prior to my first symptom in 2012, I removed stain and polyurethane from my hands by pouring nail polish remover over them and pretty much washing my hands with it. With that said, it seems like chemicals could start or trigger the body into a disease-like mode.
Another thought, I started to take Cilantro as a supplement about 3 days prior to this onset. Could that have triggered this symptom as well? It seems like it is possible, and could actually be a herx at this point. I have yet to experience a herx reaction through the 4 months of antibiotics, so maybe I’m due.
UPDATE: Received the 3 days of steroids with no side effects as of now, and have an MRI scheduled for February 27.